Alert archive / Tennessee / Tornado Warnings in 2005
Tornado Warning 42, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Nov 15, 2005, 2:46 PM CST for Carroll County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 2:46 PM CST (20:46 UTC)
- Expired
- Nov 15, 2005, 3:30 PM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Carroll County, TN
The radar
The Paducah radar (KPAH), 126 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 3:30 PM CST | TSTM WND DMG | Huntingdon, TN | NUMEROUS LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 7:42 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 152045 TORMEG TNC017-152130- /O.NEW.KMEG.TO.W.0042.051115T2046Z-051115T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 246 PM CST TUE NOV 15 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE * UNTIL 330 PM CST * AT 246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 8 MILES WEST OF CEDAR GROVE...OR ABOUT 7 MILES SOUTH OF MILAN...MOVING EAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATWOOD... MIDDLE FORK...HUNTINGDON...BUENA VISTA...HOLLOW ROCK...BRUCETON AND VALE. .IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. .IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3599 8869 3579 8871 3585 8823 3615 8826 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Nov 15, 1:54 PM CST, 52 minutes earlier.
Area forecast discussion, Nov 15, 1:54 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
154 PM CST TUE NOV 15 2005
.DISCUSSION...
OUT OF NECESSITY...SEVERE WEATHER...DISCUSSION WILL BE FAIRLY
SHORT...FOR ME. IF SIGNIFICANT CHANGES ARE NEEDED TO WHAT IS
CURRENTLY OUT THERE...WILL UPDATE THIS DISCUSSION.
TWO LINES OF THUNDERSTORMS AHEAD OF STRONG COLD FRONT...WITH
SECOND LINE JUST ENTERING NORTHWEST CORNER OF CWA. TEMPS AHEAD OF
FRONT IN 70S WITH DEWPOINTS IN 60S. TEMPS BEHIND FRONT IN 40S AND
50S.
&&
.SHORT TERM (THROUGH FRIDAY)...
FIRST PERIOD POPS WILL BE BASED ON RADAR TRENDS AROUND 2130Z.
SURE THAT SPC WILL ISSUE ANOTHER WATCH FOR PORTIONS OF CWA NEAR
PRESS TIME...AS CURRENT WATCH EXPIRES AT 23Z. WILL LIKELY CLEAR
COUNTIES BEHIND SECOND LINE BY PRESS TIME. WILL PROBABLY LET WIND
ADVISORY EXPIRE AT 00Z...WILL KEEP AN EYE ON OBS BEHIND FRONT TILL
PRESS TIME.
MUCH COLDER BEHIND FRONT. VISIBLE SATELLITE SHOWS COLD AIR STRATUS
BEHIND FRONT ACROSS ABOUT NORTHERN HALF OF AR. QUESTION BECOMES
WHETHER THIS CLOUD COVER WILL LIFT OUT OF AREA BY MORNING. CURRENT
FORECASTS ARE THAT CLOUDS SHOULD CLEAR MOST OR ALL OF AREA BY MID-
MORNING TOMORROW. TEMPS BEHIND IN SUNSHINE WELL BEHIND FRONT ARE
AROUND 50...SO THIS LOOKS REASONABLE FOR HIGHS TOMORROW.
WINDS DECOUPLE WEDNESDAY NIGHT...SKIES CLEAR...DEWPOINTS IN THE
TEENS. ALL ELEMENTS IN PLACE FOR A WIDESPREAD FREEZE WEDNESDAY
NIGHT. WITH SIGNIFICANT CONVECTIVE WEATHER IN AREA THIS
AFTERNOON...WILL NOT CONFUSE ISSUE WITH ANOTHER HEADLINE. FREEZE
WARNING WILL LIKELY GO OUT ON MIDNIGHT SHIFT FOR WEDNESDAY NIGHT.
THURSDAY AND FRIDAY...MOSTLY SUNNY WITH BELOW NORMAL TEMPERATURES.
FREEZE LIKELY AGAIN FRIDAY MORNING WITH MINOR MODERATION IN TEMPS.
&&
.LONG TERM (AFTER FRIDAY)...
NORTHWEST FLOW THROUGH PERIOD...AS PATTERN HAS CHANGED WITH RIDGE
OVER WESTERN U.S. SYSTEM MOVES THROUGH SATURDAY NIGHT...AND
ANOTHER ONE ABOUT TUESDAY. NO SIGNIFICANT MOISTURE WITH EITHER
SYSTEM SO NO PRECIP MENTIONED.
SOME WARMING AHEAD OF FRONT ON SATURDAY...BUT MEX NUMBERS FOR
SATURDAY LOOK OVERDONE. TEMPERATURES GENERALLY NEAR OR BELOW
NORMAL FOR EXTENDED PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 39 50 28 51 / 100 10 10 10
MKL 38 48 22 48 / 100 10 10 10
JBR 33 48 25 49 / 40 10 10 10
TUP 41 51 26 52 / 100 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-
BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
WAGNERHazardous weather outlook, Nov 15, 11:15 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1115 AM CST TUE NOV 15 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161500- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1115 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY ACROSS THE MID-SOUTH TODAY. THERE IS A HIGH RISK OF SEVERE WEATHER ACROSS THE ENTIRE MID-SOUTH. A STRENGTHENING LOW PRESSURE SYSTEM...MOVING NORTHEAST ACROSS MISSOURI...WILL MOVE TO NEAR LAKE MICHIGAN TONIGHT. AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST...IT WILL DRAG A STRONG COLD FRONT ACROSS THE MID-SOUTH. MODERATE INSTABILITY COMBINED WITH VERY STRONG WIND FIELDS WILL SET THE STAGE FOR AN OUTBREAK OF SEVERE WEATHER. THUNDERSTORMS HAVE DEVELOPED OVER ARKANSAS THIS MORNING...AND WILL MOVE ACROSS THE MID-SOUTH. A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE INTO THE MIDSOUTH BY EARLY AFTERNOON WITH THE PRIMARY THREAT BEING SEVERE DAMAGING WINDS...ALTHOUGH ISOLATED DAMAGING TORNADOES AND LARGE HAIL WILL ALSO BE POSSIBLE WITH THIS LINE OF STORMS. THIS LINE OF THUNDERSTORMS AHEAD OF THE COLD FRONT SHOULD MOVE ACROSS AREAS WEST OF THE MISSISSIPPI RIVER BETWEEN NOON AND 4 PM...ACROSS FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BETWEEN 4 PM AND 6 PM...AND ACROSS THE REMAINDER OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI BETWEEN 6 PM AND 9 PM. SUSTAINED WINDS AROUND 25 MPH...WITH GUSTS ABOVE 40 MPH ARE LIKELY AHEAD OF THE COLD FRONT AS WELL. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MID-SOUTH UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY COLD TEMPERATURES ARE EXPECTED OVER THE REGION FOR WEDNESDAY AND THURSDAY MORNINGS. THESE COLD TEMPERATURES SHOULD SET THE STAGE FOR A COUPLE OF HARD FREEZES. THIS SHOULD BRING AN END TO THE GROWING SEASON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND HAM RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE VERY LIKELY TODAY AND TONIGHT. WAGNER
In the hours before
Local storm report, Nov 15, 1:43 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
143 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FUNNEL CLOUD FRIENDSHIP 35.91N 89.24W
11/15/2005 CROCKETT TN TRAINED SPOTTER
2 MI EAST OF HWY 412 ON CROCKETT/DYER COUNTY LINE
&&
BLMLocal storm report, Nov 15, 1:46 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG TRENTON 35.97N 88.94W
11/15/2005 GIBSON TN EMERGENCY MNGR
TREES DOWN AND MOBILE HOME DAMAGED IN TRENTON
&&
BLMLocal storm report, Nov 15, 2:17 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 5 W KENNETT 36.24N 90.14W
11/15/2005 0.75 INCH CLAY AR EMERGENCY MNGR
STATE LINE AND HWY 84 ROAD SIGNS BLOWN DOWN
&&
BLMLocal storm report, Nov 15, 2:20 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 5 W KENNETT 36.24N 90.14W
11/15/2005 0.75 INCH CLAY AR EMERGENCY MNGR
&&
BLMLocal storm report, Nov 15, 2:37 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
237 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST COVINGTON 35.57N 89.65W
11/15/2005 0 MPH TIPTON TN TRAINED SPOTTER
0210 PM TSTM WND DMG 5 W KENNETT 36.24N 90.14W
11/15/2005 CLAY AR EMERGENCY MNGR
0222 PM HAIL MEMPHIS 34.93N 90.14W
11/15/2005 1.00 INCH DESOTO MS NWS EMPLOYEE
LOCATED IN MIDTOWN MEMPHIS
0220 PM HAIL MEMPHIS 34.93N 90.14W
11/15/2005 0.75 INCH DESOTO MS TRAINED SPOTTER
NEAR EAST HIGH SCHOOL
0215 PM HAIL MEMPHIS 34.93N 90.14W
11/15/2005 0.75 INCH DESOTO MS PUBLIC
LOCATED NEAR BERCLAIR AND SUMMER AVE.
&&
BLMLocal storm report, Nov 15, 2:45 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TORNADO 5 W PARIS 36.30N 88.40W
11/15/2005 HENRY TN TRAINED SPOTTER
MOVING EAST
&&
BLMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:00 AM CST | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 13 hr |
| Nov 15, 11:46 AM CST | Severe Thunderstorm Warning | MEG | Tipton | 29 min |
| Nov 15, 12:26 PM CST | Tornado Warning | MEG | Dyer, Lake | 34 min |
| Nov 15, 12:40 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 20 min |
| Nov 15, 12:45 PM CST | Severe Thunderstorm Warning | MEG | Tipton | 30 min |
| Nov 15, 1:01 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 14 min |
| Nov 15, 1:09 PM CST | Tornado Warning | MEG | Crockett, Dyer, Gibson | 36 min |
| Nov 15, 1:12 PM CST | Tornado Warning | MEG | Obion | 8 min |
| Nov 15, 1:44 PM CST | Tornado Warning | MEG | Gibson | 16 min |
| Nov 15, 1:48 PM CST | Severe Thunderstorm Warning | MEG | Tipton | 27 min |
| Nov 15, 2:02 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 28 min |
| Nov 15, 2:06 PM CST | Tornado Warning | MEG | Weakley | 24 min |
| Nov 15, 2:09 PM CST | Tornado Warning | MEG | Haywood | 36 min |
| Nov 15, 2:20 PM CST | Tornado Warning | MEG | Crockett, Gibson | 25 min |
| Nov 15, 2:22 PM CST | Tornado Warning | MEG | Henry | 38 min |
| Nov 15, 2:28 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 32 min |
| Nov 15, 2:36 PM CST | Tornado Warning | MEG | Madison | 24 min |
| Nov 15, 2:59 PM CST | Tornado Warning | MEG | Henry | 16 min |
| Nov 15, 3:02 PM CST | Tornado Warning | MEG | Madison | 13 min |
| Nov 15, 3:09 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 36 min |
| Nov 15, 3:12 PM CST | Tornado Warning | MEG | Madison | 33 min |
| Nov 15, 3:28 PM CST | Tornado Warning | MEG | Carroll | 17 min |
| Nov 15, 3:34 PM CST | Severe Thunderstorm Warning | MEG | Fayette | 26 min |
| Nov 15, 3:44 PM CST | Tornado Warning | MEG | Madison | 31 min |
| Nov 15, 3:52 PM CST | Tornado Warning | MEG | Hardin | 23 min |
| Nov 15, 3:59 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 31 min |
| Nov 15, 4:10 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 35 min |
| Nov 15, 4:19 PM CST | Tornado Warning | MEG | Carroll, Henderson | 26 min |
| Nov 15, 4:24 PM CST | Severe Thunderstorm Warning | MEG | Hardeman | 21 min |
| Nov 15, 4:36 PM CST | Severe Thunderstorm Warning | MEG | Madison | 24 min |
| Nov 15, 4:39 PM CST | Flash Flood Warning | MEG | Tipton | 2 hr |
| Nov 15, 4:43 PM CST | Flash Flood Warning | MEG | Madison | 2 hr |
| Nov 15, 4:45 PM CST | Tornado Warning | MEG | Chester, Madison | 30 min |
| Nov 15, 4:57 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 18 min |
| Nov 15, 5:07 PM CST | Severe Thunderstorm Warning | MEG | Henderson | 23 min |
| Nov 15, 5:24 PM CST | Severe Thunderstorm Warning | MEG | Decatur | 21 min |
| Nov 15, 5:40 PM CST | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 42 min |
Nearby
Tornado Warnings in Tennessee, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.